MAUDE Adverse Event Report: ORTHALIGN, INC. KNEEALIGN 2; NAVIGATION UNIT

ORTHALIGN, INC. KNEEALIGN 2; NAVIGATION UNIT
Model Number 133631
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An orthalign distributor reported that during a tka procedure a cut was performed and the cut was much larger than the surgeon intended.This caused prolonged surgical time, but at this time there is no known injury to the patient.An investigation will be performed once the unit is returned from orthalign inc.'s distributor in singapore.With an abundance of caution this report is being filed with the understanding of the potential patient harm that could be caused to the patient by an inaccurate device measurement and prolonged surgical time.
 
Event or Problem Description
It was reported that all calibration was done and passed.Kneealign pod has registered femur offset and centre of hip rotation performed by surgeon.Surgeon adjusted final angle as varus 1 degree for femurcutting block to sit however upon removing the kneealign pod and sensor, an obvious valgus cut was shown when the surgeon double check with a resection guide prior sawing the femur.Surgeon abort the usage of kneealign in assisting for femur cuts and proceed on using conventional jig instead.Surgeon then attempt to use knee-align again for tibial cuts, same outcome as above mentioned.Surgeon decided to proceed with conventional sawing without the aid of navigation.
 
Additional Manufacturer Narrative
The returned navigation unit was tested with and in-house reference sensor by performing a back-table calibration, and then simulating femoral and tibial registrations several times.All tested attempts found no issues with the navigation unit.All devices, both returned in the complaint, and in-house to orthalign, were able to pair and mechanically interface to the returned navigation unit without issue.A review of the device history record (dhr) was conducted.The device passed all manufacturing specifications prior to release.Orthalign, inc.Will continue to monitor this issue and take action if alert limits are exceeded.

Brand Name
KNEEALIGN 2
Common Device Name
NAVIGATION UNIT
Manufacturer (Section D)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656
MDR Report Key11681557
Report Number3007521480-2021-00005
Device Sequence Number3095722
Product Code OLO
UDI-Device Identifier00858704006008
UDI-Public00858704006008
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K103829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number133631
Device Catalogue Number133631
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2021
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer06/09/2021
Initial Report FDA Received Date04/16/2021
Supplement Report FDA Received Date07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;